Abstract and Applied Analysis

On the modulus of $U$-convexity

Satit Saejung

Full-text: Open access

Abstract

We prove that the moduli of U-convexity, introduced by Gao (1995), of the ultrapower X˜ of a Banach space X and of X itself coincide whenever X is super-reflexive. As a consequence, some known results have been proved and improved. More precisely, we prove that uX(1)>0 implies that both X and the dual space X of X have uniform normal structure and hence the “worth” property in Corollary 7 of Mazcuñán-Navarro (2003) can be discarded.

Article information

Source
Abstr. Appl. Anal., Volume 2005, Number 1 (2005), 59-66.

Dates
First available in Project Euclid: 19 April 2005

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1113922223

Digital Object Identifier
doi:10.1155/AAA.2005.59

Mathematical Reviews number (MathSciNet)
MR2142156

Zentralblatt MATH identifier
1099.46015

Citation

Saejung, Satit. On the modulus of $U$-convexity. Abstr. Appl. Anal. 2005 (2005), no. 1, 59--66. doi:10.1155/AAA.2005.59. https://projecteuclid.org/euclid.aaa/1113922223


Export citation

References

  • B. Bollobás, An extension to the theorem of Bishop and Phelps, Bull. London Math. Soc. 2 (1970), 181–182.
  • W. L. Bynum, A class of spaces lacking normal structure, Compositio Math. 25 (1972), 233–236.
  • S. Dhompongsa, A. Kaewkhao, and S. Tasena, On a generalized čommentWe changed “Tesana” to “Tasena” in [3 according to the MathSciNet database. Please check.?] James constant, J. Math. Anal. Appl. 285 (2003), no. 2, 419–435.
  • J. Gao, Normal structure and modulus of $U$-convexity in Banach spaces, Function Spaces, Differential Operators and Nonlinear Analysis (Prague, 1995), Prometheus Books, New York, 1996, pp. 195–199.
  • ––––, Modulus of convexity in Banach spaces, Appl. Math. Lett. 16 (2003), no. 3, 273–278.
  • J. Gao and K.-S. Lau, On two classes of Banach spaces with uniform normal structure, Studia Math. 99 (1991), no. 1, 41–56.
  • J. García-Falset, The fixed point property in Banach spaces with the NUS-property, J. Math. Anal. Appl. 215 (1997), no. 2, 532–542.
  • K. Goebel and W. A. Kirk, Topics in Metric Fixed Point Theory, Cambridge Studies in Advanced Mathematics, vol. 28, Cambridge University Press, Cambridge, 1990.
  • W. A. Kirk, A fixed point theorem for mappings which do not increase distances, Amer. Math. Monthly 72 (1965), 1004–1006.
  • E. M. Mazcuñán-Navarro, On the modulus of $u$-convexity of Ji Gao, Abstr. Appl. Anal. 2003 (2003), no. 1, 49–54.
  • S. Prus, Some estimates for the normal structure coefficient in Banach spaces, Rend. Circ. Mat. Palermo (2) 40 (1991), no. 1, 128–135.
  • J. J. Schäffer, Geometry of Spheres in Normed Spaces, Marcel Dekker, New York, 1976.
  • B. Sims, “Ultra”-Techniques in Banach Space Theory, Queen's Papers in Pure and Applied Mathematics, vol. 60, Queen's University, Kingston, 1982.
  • ––––, Orthogonality and fixed points of nonexpansive maps, Workshop/Miniconference on Functional Analysis and Optimization (Canberra, 1988), Proc. Centre Math. Anal. Austral. Nat. Univ., vol. 20, Australian National University, Canberra, 1988, pp. 178–186.